# SDR CA101209011

- Difficulty date: December 6, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Kamov KA32A1
- Aircraft time: 15,957 hours
- Engine: Klimov TB3117BMA
- System (JASC): 7310 · Engine Fuel Distribution
- Part: B-Nut
- Condition: Broken
- Location: Fuel Line
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: B, A

## Discrepancy

(CAN) DURING CRUISE WHILE ON A TRANSIT FLIGHT, THE FLIGHT CREW NOTICED FUEL FUMES AT THE SAME TIME THAT ONE OF THE EXTENDED RANGE AUXILARY FUEL TANKS EMPTIED. ALTHOUGH THIS MAY OCCUR PERIODICALLY ON THIS TYPE OF INSTALLATION, THE COMMAND PILOT (PIC) HAD THE ONBOARD ENGINEER INVESTIGATE. THERE WAS NO INDICATION THAT THE TANK WAS THE SOURCE OF THE FUMES BUT FURTHER INVESTIGATION REVEALED RAW FUEL BEING VENTED FROM A UNKNOWN SOURCE EXTERNALLY FROM THE NUMBER ONE ENGINE AREA. THE PIC CARRIED OUT THE EMERGENCY CHECKLIST, SECURED THE NUMBER ONE ENGINE AS IT WAS THE SUSPECTED SOURCE OF THE FUEL LEAK AND FUMES. THE PIC DECLARED AN EMERGENCY WITH THE ATC FOR COLUMBIAN AS THEY HAD JUST ENTERED THEIR AIRSPACE AND LANDED THE AIRCRAFT UNEVENTFULLY. THE ONBOARD ENGINEER DISCOVERED THAT THE SOURCE OF THE FUEL FUMES AND LEAK WAS FROM A FUEL BYPASS RETURN LINE ON THE NUMBER ONE ENGINE.  THE LINE WAS REPAIRED IN ACCORDANCE WITH AC43.13-1B CHG 1 CHAPTER 9 PARA 9-306. KAMOV LETTER REF. 1.VIH.1104 STATES THAT AC43.13 IS APPROVED DATA FOR REPAIRS TO THE KA32A11BC. FOLLOWING THE REPAIR, THE AIRCRAFT WAS RETURNED TO SERVICE.
